The Annals of Probability

A stochastic differential game for the inhomogeneous ∞-Laplace equation

Rami Atar and Amarjit Budhiraja

Full-text: Open access

Abstract

Given a bounded $\mathcal{C}^{2}$ domain G⊂ℝm, functions $g\in\mathcal{C}(\partial G,{\mathbb{R}})$ and $h\in\mathcal {C}(\overline{G},{\mathbb{R}}\setminus\{0\})$, let u denote the unique viscosity solution to the equation −2Δu=h in G with boundary data g. We provide a representation for u as the value of a two-player zero-sum stochastic differential game.

Article information

Source
Ann. Probab., Volume 38, Number 2 (2010), 498-531.

Dates
First available in Project Euclid: 9 March 2010

Permanent link to this document
https://projecteuclid.org/euclid.aop/1268143525

Digital Object Identifier
doi:10.1214/09-AOP494

Mathematical Reviews number (MathSciNet)
MR2642884

Zentralblatt MATH identifier
1192.91025

Subjects
Primary: 91A15: Stochastic games 91A23: Differential games [See also 49N70] 35J70: Degenerate elliptic equations 49L20: Dynamic programming method

Keywords
Stochastic differential games infinity-Laplacian Bellman–Isaacs equation

Citation

Atar, Rami; Budhiraja, Amarjit. A stochastic differential game for the inhomogeneous ∞-Laplace equation. Ann. Probab. 38 (2010), no. 2, 498--531. doi:10.1214/09-AOP494. https://projecteuclid.org/euclid.aop/1268143525


Export citation

References

  • [1] Aronsson, G. (1967). Extension of functions satisfying Lipschitz conditions. Ark. Mat. 6 551–561.
  • [2] Aronsson, G. (1972). A mathematical model in sand mechanics: Presentation and analysis. SIAM J. Appl. Math. 22 437–458.
  • [3] Atar, R. and Budhiraja, A. (2008). On near optimal trajectories for a game associated with the ∞-Laplacian. Trans. Amer. Math. Soc. 360 77–101.
  • [4] Barron, E. N., Evans, L. C. and Jensen, R. (2009). The infinity Laplacian, Aronsson’s equation and their generalizations. Preprint.
  • [5] Crandall, M. G., Kocan, M., Lions, P. L. and Swiech, A. (1999). Existence results for boundary problems for uniformly elliptic and parabolic fully nonlinear equations. Electron. J. Differential Equations 24.
  • [6] Ethier, S. N. and Kurtz, T. G. (1986). Markov Processes: Characterization and Convergence. Wiley, New York.
  • [7] Fleming, W. H. and Souganidis, P. E. (1989). On the existence of value functions of two-player, zero-sum stochastic differential games. Indiana Univ. Math. J. 38 293–314.
  • [8] Jensen, R. (1993). Uniqueness of Lipschitz extensions: Minimizing the sup norm of the gradient. Arch. Ration. Mech. Anal. 123 51–74.
  • [9] Kohn, R. V. and Serfaty, S. (2006). A deterministic-control-based approach to motion by curvature. Comm. Pure Appl. Math. 59 344–407.
  • [10] Peres, Y., Schramm, O., Sheffield, S. and Wilson, D. B. (2009). Tug-of-war and the infinity Laplacian. J. Amer. Math. Soc. 22 167–210.
  • [11] Soner, H. M. and Touzi, N. (2003). A stochastic representation for mean curvature type geometric flows. Ann. Probab. 31 1145–1165.
  • [12] Swiech, A. (1996). Another approach to the existence of value functions of stochastic differential games. J. Math. Anal. Appl. 204 884–897.